zbMATH — the first resource for mathematics

Global well-posedness for the Euler-Boussinesq system with axisymmetric data. (English) Zbl 1220.35127
This very interesting and deep paper deals with the Cauchy problem for the Euler-Boussinesq approximation in \(\mathbb R^3 \times\mathbb R^+\), i.e., the incompressible Euler equations with buoyancy force, and the heat equation with convective term. Assuming the data sufficiently smooth and axisymmetric without swirl, the authors prove existence of globally defined strong solutions (axisymmetric without swirl). The result holds for arbitrarily large data.
The proof is based on deep commutator estimates in Lorentz and Lebesgue spaces together with the well-known a priori estimates for the incompressible Euler equations for axially symmetric solutions without swirl (due to Ukhovskii and Yudovich).

35Q31 Euler equations
76D03 Existence, uniqueness, and regularity theory for incompressible viscous fluids
42B35 Function spaces arising in harmonic analysis
42B37 Harmonic analysis and PDEs
Full Text: DOI arXiv
[1] Abidi, H.; Hmidi, T., On the global well-posedness for Boussinesq system, J. differential equations, 233, 1, 199-220, (2007) · Zbl 1111.35032
[2] Abidi, H.; Hmidi, T.; Sahbi, K., On the global well-posedness for the axisymmetric Euler equations, Math. ann., 347, 1, 15-41, (2010) · Zbl 1398.35159
[3] Beale, J.T.; Kato, T.; Majda, A., Remarks on the breakdown of smooth solutions for the 3-D Euler equations, Comm. math. phys., 94, 61-66, (1984) · Zbl 0573.76029
[4] Bony, J.-M., Calcul symbolique et propagation des singularités pour LES équations aux dérivées partielles non linéaires, Ann. sci. ec. norm. super., 14, 209-246, (1981) · Zbl 0495.35024
[5] Brenier, Y., Optimal transport, convection, magnetic relaxation and generalized Boussinesq equations, J. nonlinear sci., 19, 5, 547-570, (2009) · Zbl 1177.49064
[6] Caffarelli, L.; Vasseur, A., Drift diffusion equations with fractional diffusion and the quasi-geostrophic equation, Ann. of math., 171, 3, (2010) · Zbl 1204.35063
[7] Chae, D., Global regularity for the 2-D Boussinesq equations with partial viscous terms, Adv. math., 203, 2, 497-513, (2006) · Zbl 1100.35084
[8] Chemin, J.-Y., Perfect incompressible fluids, (1998), Oxford University Press
[9] Danchin, R., Poches de tourbillon visqueuses, J. math. pures appl. (9), 76, 7, 609-647, (1997) · Zbl 0903.76020
[10] Danchin, R., The inviscid limit for density-dependent incompressible fluids, Ann. fac. sci. Toulouse math. (6), 15, 4, 637-688, (2006) · Zbl 1221.35295
[11] Danchin, R., Axisymmetric incompressible flows with bounded vorticity, Russian math. surveys, 62, 3, 73-94, (2007) · Zbl 1139.76011
[12] Danchin, R.; Paicu, M., Global well-posedness issues for the inviscid Boussinesq system with Yudovich’s type data, Comm. math. phys., 290, 1, 1-14, (2009) · Zbl 1186.35157
[13] Danchin, R.; Paicu, M.; Danchin, R.; Paicu, M., Le théorème de leary et le théorème de Fujita-Kato pour le système de Boussinesq partiellement visqueux, Bull. soc. math. France, 136, 261-309, (2008) · Zbl 1162.35063
[14] De Giorgi, E., Sulla differenziabilit‘a e l’analiticit‘a delle estremali degli integrali multipli regolari, Mem. accad. sci. Torino. cl. sci. fis. mat. natur. (3), 3, 25-43, (1957)
[15] Feireisl, E.; Novotny, A., The Oberbeck-Boussinesq approximation as a singular limit of the full Navier-Stokes-Fourier system, J. math. fluid. mech., 11, 274-302, (2009) · Zbl 1214.76008
[16] Hmidi, T., Régularité höldérienne des poches de tourbillon visqueuses, J. math. pures appl. (9), 84, 11, 1455-1495, (2005) · Zbl 1095.35024
[17] Hmidi, T.; Keraani, S., On the global well-posedness of the two-dimensional Boussinesq system with a zero diffusivity, Adv. differential equations, 12, 4, 461-480, (2007) · Zbl 1154.35073
[18] Hmidi, T.; Keraani, S., On the global well-posedness of the Boussinesq system with zero viscosity, Indiana univ. math. J., 58, 4, 1591-1618, (2009) · Zbl 1178.35303
[19] Hmidi, T.; Keraani, S.; Rousset, F., Global well-posedness for an Euler-Boussinesq system with critical dissipation, Comm. Partial Differential Equations, in press · Zbl 1284.76089
[20] Hmidi, T.; Keraani, S.; Rousset, F., Global well-posedness for a Navier-Stokes-Boussinesq system with critical dissipation, J. differential equations, 249, 2147-2174, (2010) · Zbl 1200.35228
[21] Hmidi, T.; Rousset, F., Global well-posedness for the Navier-Stokes-Boussinesq system with axisymmetric data, Ann. inst. H. Poincaré anal. non linéaire, 27, 1227-1246, (2010) · Zbl 1200.35229
[22] Hmidi, T.; Zerguine, M., On the global well-posedness of the Euler-Boussinesq system with fractional dissipation, Phys. D, 239, 1387-1401, (2010) · Zbl 1194.35329
[23] Ladyzhenskaya, O.A., Unique solvability in large of a three-dimensional Cauchy problem for the Navier-Stokes equations in the presence of axial symmetry, Zap. nauchn. sem. LOMI, 7, 155-177, (1968) · Zbl 0195.10603
[24] Lemarié, P.-G., Recent developments in the Navier-Stokes problem, (2002), CRC Press · Zbl 1034.35093
[25] Moser, J., A new proof of de Giorgi’s theorem concerning the regularity problem for elliptic differential equations, Comm. pure appl. math., 13, 457-468, (1960) · Zbl 0111.09301
[26] Nash, J., Continuity of solutions of parabolic and elliptic equations, Amer. J. math., 80, 931-954, (1958) · Zbl 0096.06902
[27] O’Neil, R., Convolution operators and \(L(p, q)\) spaces, Duke math. J., 30, 129-142, (1963) · Zbl 0178.47701
[28] Stein, E.M., Harmonic analysis, real-variable methods, orthogonality and oscillatory integrals, (1993), Princeton University Press Princeton, NJ · Zbl 0821.42001
[29] Shirota, T.; Yanagisawa, T., Note on global existence for axially symmetric solutions of the Euler system, Proc. Japan acad. ser. A math. sci., 70, 10, 299-304, (1994) · Zbl 0831.35141
[30] Ukhovskii, M.R.; Yudovich, V.I., Axially symmetric flows of ideal and viscous fluids filling the whole space, Prikl. mat. mekh., 32, 1, 59-69, (1968) · Zbl 0172.53405
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.